Overdose Risk Profile

Brochure:  Overdose Risk Profile

Details:  (Palm Beach County Sheriff's Office)

Signs and Symptoms of a Drug Overdose Emergency
 (Indictors of drug  overdose differ  depending upon the type of drug consumed.)

 

In general,  the overdose victim:
    •  May not awaken when roused.
    •  May not respond to painful stimulation such as rubbing  knuckles  across  his or her sternum.
    •  May exhibit blue/purple lips, face and hands.
    •  May snore or struggle for breath.
    •  May complain of elevated body temperature.
    •  May vomit.

If someone is making unfamiliar sounds while “sleeping” it is worth trying to wake him or her up. You may think a person is snoring, when in fact the person is overdosing.

If you suspect  someone is experiencing a drug overdose,  you must  react to this true medical  emergency by calling “911” without delay. 

DO:

• Tell medical  professionals everything that the victim consumed or may have consumed.

•  Follow the directions of the “911” operator.

•  Stay with the victim until help arrives.

•  Choose  life  first,  all  other  considerations  must come second.

DO NOT:

•  Allow the victim to “sleep it off”.
•  Put the victim in a bath or shower.
•  Inject the victim with anything.
•  Leave the victim alone.
• Treat  the  victim  with  home  remedies  that  do not work  and  often  postpone  potentially life-saving medical  treatment.
•  Postpone calling “911” while cleaning up.
•  Suffer  a  lifetime  of  regret  for  making  the  wrong choice.

Demographic Indicators:
•  White
• Male
• Approximately 39 years old
•  High School Diploma or GED
• Employed

Static Indicators:
       • History of substance abuse
      • History of drug  related arrests
      •  History of substance abuse treatment
      • History of mental health treatment
      • History of non fatal drug  overdose
      •  Under a physician’s care at time of death

Circumstantial Indicators:

       • Died at home
      • Discovered by family member
      • Last act = sleeping
       • Found unconscious
      • Others present at death scene
      • Others aware  of fatal drug  use
      • Others recognized distress
      •  Died from accidental multiple drug toxicity
      •  Most likely combinations = (alprazolam, oxycodone, cocaine, methadone)